Record number :
535179
Title of article :
Treatment of Verapamil Overdose With Glucagon in Dogs, ,
Author/Authors :
C.Keith Stone، نويسنده , , William E. May، نويسنده , , Robert Carroll، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 1995
Pages :
6
From page :
369
To page :
374
Abstract :
Design: The study was performed in a nonblinded, controlled animal model. Interventions: Pentobarbital-anesthetized and instrumented dogs were maintained and observed for 60 minutes or until death. All animals were overdosed with 15 mg/kg IV verapamil over 30 minutes. Mean arterial pressure, heart rate, ECG, and cardiac output were monitored. The experimental group received a 2.5 mg glucagon IV bolus followed by a glucagon drip at 2.5 mg/hr.The control group received an equal volume of IV normal saline solution in the same fashion. Analysis was performed with the Dunnett and Tukey-Kramer methods, with a set at .05. Results: There were eight experimental and seven control animals, with mortality rates of 0% and 29%, respectively. The experimental group had increases in cardiac output and heart rate that were statistically significant at 45 and 60 minutes compared with those of the control group. In addition, there was a significant difference in heart rate at 30 minutes. No difference was noted between the groups for mean arterial pressure. Conclusion: Glucagon appears to reverse both the bradycardia and the depressed cardiac output associated with verapamil overdose in a canine model. [Stone CK, May WA, Carroll R: Treatment of verapamil overdose with glucagon in dogs. Ann Emerg Med March 1995;25:369-374.]
Journal title :
Annals of Emergency Medicine
Serial Year :
1995
Link To Document :
بازگشت